Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 532, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 10, 2006, 4:01 PM CST for Crawford County, Iron County, Washington County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2006, 4:01 PM CST (22:01 UTC)
- Expired
- Nov 10, 2006, 4:45 PM CST
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MO, Iron County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 4:15 PM CST | HAIL 0.75 | Davisville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 2:44 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 102201 SVRLSX MOC055-093-221-102245- /O.NEW.KLSX.SV.W.0532.061110T2201Z-061110T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CST FRI NOV 10 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN IRON COUNTY IN SOUTHEAST MISSOURI * UNTIL 445 PM CST * AT 358 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF VIBURNUM...OR ABOUT 9 MILES NORTHEAST OF SALEM...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... VIBURNUM... COURTOIS... BIXBY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3780 9139 3762 9113 3763 9074 3792 9073 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 102227 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 426 PM CST FRI NOV 10 2006 MOC055-102236- /O.CAN.KLSX.SV.W.0532.000000T0000Z-061110T2245Z/ CRAWFORD MO- 426 PM CST FRI NOV 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF CRAWFORD COUNTY. LAT...LON 3784 9111 3767 9111 3763 9074 3792 9073 $$ MOC093-221-102245- /O.CON.KLSX.SV.W.0532.000000T0000Z-061110T2245Z/ IRON MO-WASHINGTON MO- 426 PM CST FRI NOV 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR SOUTHERN WASHINGTON AND NORTHERN IRON COUNTIES... AT 423 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF COURTOIS...OR ABOUT 18 MILES SOUTHEAST OF STEELVILLE...MOVING EAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BIXBY AND COURTOIS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3784 9111 3767 9111 3763 9074 3792 9073 $$ BRITT
000 WWUS53 KLSX 102239 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 437 PM CST FRI NOV 10 2006 MOC055-093-102247- /O.CAN.KLSX.SV.W.0532.000000T0000Z-061110T2245Z/ IRON MO-CRAWFORD MO- 437 PM CST FRI NOV 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND IRON COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVE OUT OF THESE COUNTIES. ADDITIONAL STRONG STORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3786 9096 3775 9096 3774 9072 3792 9073 $$ MOC221-102245- /O.CON.KLSX.SV.W.0532.000000T0000Z-061110T2245Z/ WASHINGTON MO- 437 PM CST FRI NOV 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR SOUTHERN WASHINGTON COUNTY... AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELGRADE...OR ABOUT 11 MILES SOUTHWEST OF POTOSI... MOVING EAST AT 60 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CALEDONIA AND IRONDALE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3786 9096 3775 9096 3774 9072 3792 9073 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:54 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 10, 2:54 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 254 PM CST FRI NOV 10 2006 .DISCUSSION... COLD FRONT HAS MADE ITS WAY INTO CWA THIS AFTERNOON. AS OF 20Z...THE FRONT EXTENDED FROM SFC LOW JUST NW OF STL TO JUST WEST OF VICHY TO JUST E OF SGF THEN INTO NWRN AR. HAVE SOME ISOLATED RWS/TRWS DEVELOPING ALONG BOUNDARY...BUT BULK OF ACTIVITY IS POST FRONTAL. MAIN FORECAST ISSUE IN THE SHORT TERM IS POSSIBILITY OF SOME SEVERE STORMS THROUGH THE EARLY EVENING HOURS. SPC HAS NWRN HALF OF CWA IN A SEVERE THUNDERSTORM WATCH TIL 02Z...WITH MAIN THREAT BEING LARGE HAIL...AND HAS ISSUED A TORNADO WATCH FOR OUR SRN 7 COUNTIES TIL 04Z. AXIS OF INSTABILITY TO SHIFT TO THE SE AS FRONT MOVES THROUGH THE REST OF THE CWA...SO WILL KEEP SEVERE MENTION IN SOUTHERN HALF OF CWA FOR THE EVENING HOURS. AS FOR TEMPS...WILL SEE THEM RAPIDLY DROP OFF THIS AFTERNOON AND EVENING...WITH LOWS IN THE MID 20S NW TO MID 30S SE BY DAYBREAK ON SATURDAY. SOME CONCERN ABOUT LINGERING PCPN CHANGING TO SOME LIGHT SNOW...ESPECIALLY FOR NORTHERN PORTIONS OF CWA...BUT NO ACCUMULATION EXPECTED. BY SATURDAY...SFC LOW WILL BE OVER WRN NY WITH ASSOCIATED UPPER LOW OVER WRN IL. WILL STILL HAVE CLOUDS LINGERING OVER A LARGE PORTION OF CWA IN THE MORNING...BUT SLOWLY GIVE WAY TO PARTLY TO MOSTLY SUNNY SKIES BY AFTERNOON. AS FOR HIGH TEMPS...THEY WILL STRUGGLE TO REACH THE MID TO UPPER 40S WITH BRISK NW TO N WINDS PULLING IN PLENTY OF COLD AIR INTO THE REGION. SFC RIDGING TO REMAIN OVER THE AREA SATURDAY NIGHT AND SUNDAY...WITH WINDS BECOMING SOUTHERLY BY SUNDAY AFTERNOON. LOW TEMPS SATURDAY NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S...WHILE HIGHS ON SUNDAY WILL WARM UP INTO THE LOW 50S N TO UPPER 50S S. SEE SAW WEATHER PATTERN TO CONTINUE INTO EARLY NEXT WEEK WITH NEXT WEATHER SYSTEM TO BEGIN AFFECTING CWA LATE SUNDAY NIGHT INTO MONDAY...THEN ANOTHER SYSTEM TUESDAY THROUGH WEDNESDAY. BEYOND THAT REST OF EXTENDED TO REMAIN DRY FOR NOW AS NOT VERY CONFIDENT ON HOW THE MODELS HANDLE CURRENT WEATHER PATTERN. BYRD && .AVIATION... FOR THE 18Z TAFS... CHALLENGING AVIATION FORECAST TODAY. A COLD FRONT WILL MOVE THROUGH THE AREA TODAY. WARM AND HUMID AIR IS SURGING UP AHEAD OF THE COLD FRONT. SHOWERS ALREADY DOT THE AREA AND THUNDERSTORMS ARE CERTAINLY POSSIBLE THIS AFTERNOON. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THIS MOISTURE SURGE AHEAD OF THE FRONT IS ALSO RESPONSIBLE FOR CONDITIONS DIPPING INTO IFR/LIFR RANGE ALONG AND IN A NARROW BAND BEHIND THE FRONT. EXPECT IFR/LIFR CONDITIONS FOR 1-3 HOURS BEHIND AFTER FROPA...THEN IMPROVEMENT TO MVFR AFTER THAT. GUSTY NORTHWEST WINDS TO 25KTS OR SO SHOULD ALSO BE EXPECTED BEHIND THE FRONT. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 10, 11:04 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1104 AM CST FRI NOV 10 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1104 AM CST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA AS A STRONG LOW PRESSURE SYSTEM MOVES FROM SOUTHWESTERN MISSOURI INTO ILLINOIS. SOME OF THE STORMS COULD BE SEVERE...GENERALLY ALONG AND SOUTHEAST OF A QUINCY TO JEFFERSON CITY LINE. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO TOUCHDOWN IS ALSO POSSIBLE THOUGH LESS LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THIS AFTERNOON AND BE READY FOR IMMEDIATE ACTIVATION IF SEVERE WEATHER DEVELOPS. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:43 PM CST | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 47 min |
| Nov 10, 4:56 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 49 min |
| Nov 10, 4:59 PM CST | Severe Thunderstorm Warning | LSX | Crawford | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.